Stability of the Rosenbrock methods for the neutral delay differential-algebraic equations. (English) Zbl 1081.65079

The authors derive the Rosenbrock methods for a class of neutral delay differential-algebraic equations (NDDAEs) from natural semi-implicit Runge-Kutta methods for general NDDAEs. Under certain stated assumptions they show that the method is GP-stable. A numerical example illustrating the GP-stability of a Rosenbrock method is included. The authors include a brief introduction to Rosenbrock methods, including relevant definitions relating to stability. References pertaining to the stability of numerical methods are given, with a particular emphasis on the Rosenbrock methods. Results relating to the solvability of linear constant coefficient DAEs and to the asymptotic stability of their solution are stated and a theorem giving sufficient conditions for the Rosenbrock method to be asymptotically stable if the linear constant coefficient DAE is asymptotically stable is given. The GP-stability of Runge-Kutta methods for NDDAEs is also considered.
Reviewer: Pat Lumb (Chester)


65L20 Stability and convergence of numerical methods for ordinary differential equations
34K40 Neutral functional-differential equations
34K28 Numerical approximation of solutions of functional-differential equations (MSC2010)
34A09 Implicit ordinary differential equations, differential-algebraic equations
65L80 Numerical methods for differential-algebraic equations
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
65L05 Numerical methods for initial value problems involving ordinary differential equations
Full Text: DOI


[1] Ascher, U.; Petzold, L.R., The numerical solution of delay-differential-algebraic equations of retarded and neutral type, SIAM J. numer. anal., 32, 1635-1657, (1995) · Zbl 0837.65070
[2] Bellen, A.; Zennaro, M., Numerical methods for delay differential equations, (2003), Oxford University Press New York · Zbl 0749.65042
[3] Bellman, R.; Cooke, K.L., Differential-differernce equations, (1963), Academic Press New York
[4] Brenan, K.E.; Campbell, S.L.; Petzold, L.R., Numerical solution of initial-value problem in differential-algebra equations, equations, (1995), SIAM Philadelphia, PA · Zbl 0844.65058
[5] Cao, X.; Liu, D.; Li, S., Asymptotic stability of rosenbrock methods for delay differential equations, J. syst. simul., 14, 290-292, (2002)
[6] Cong, Y.H.; Cai, J.N.; Kuang, J.X., The GPL-stability of rosenbrock methods for delay differential equation, Appl. math. comput., 150, 533-542, (2004) · Zbl 1042.65062
[7] Hairer, E.; Nørsett, S.P.; Wanner, G., Solving ordinary differential equations, (2000), Spring Press
[8] Hauber, R., Numerical treatment of retarded differential-algebraic equations by collocation methods, (1995), Mathematisches Institut der Universität München Germany · Zbl 0891.65080
[9] in’t Hout, K.J., A new interpolation for adapting Runge-Kutta methods to delay differential equations, Bit, 32, 634-649, (1992) · Zbl 0765.65069
[10] Koto, T., A stability of property of A-stable natural Runge-Kutta methods for systems of delay differential equations, Bit, 34, 262-267, (1994) · Zbl 0805.65083
[11] Kuang, J.X.; Xiang, J.X.; Tian, H.J., The stability of one-parameter methods for neutral differential equations, Bit, 34, 400-408, (1994) · Zbl 0814.65078
[12] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academics Press Boston · Zbl 0777.34002
[13] Liu, M.Z.; Spijker, M.N., The stability of θ-methods in the numerical solution of delay differential equations, IMA J. numer. anal., 10, 31-48, (1990) · Zbl 0693.65056
[14] Mackey, M.C.; Glass, L., Oscillations and chaos in physiological control systems, Science, 197, 287-289, (1977) · Zbl 1383.92036
[15] Petzold, L.R., Numerical solution of differential-algebraic equations, Adv. numer. anal., IV, (1995) · Zbl 0843.65049
[16] Zhu, W.J.; Petzold, L.R., Asymptotic stability of linear delay differential-algebraic equations and numerical methods, Appl. numer. math., 24, 247-264, (1997) · Zbl 0879.65060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.